Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2014, 7:47 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2014, 7:47 PM EDT (23:47 UTC)
- Expired
- Jun 9, 2014, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:09 PM EDT | TSTM WND DMG | 1 Sse Archdale, NC | TREES DOWN ON FAIRVIEW CHURCH ROAD NEAR ARCHDALE... TIME ESTIMATED BY RADAR |
| Jun 9, 8:36 PM EDT | TSTM WND DMG | Randleman, NC | SEVERAL REPORTS OF TREES DOWN IN RANDLEMAN... TIME ESTIMATED BY RADAR |
| Jun 9, 8:39 PM EDT | TSTM WND DMG | 2 S Climax, NC | TREES DOWN NEAR CLIMAX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 4:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS52 KRAH 092347
SVRRAH
NCC057-151-100030-
/O.NEW.KRAH.SV.W.0092.140609T2347Z-140610T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 746 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER THOMASVILLE...OR 8 MILES SOUTHWEST OF HIGH
POINT...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...
THOMASVILLE...ARCHDALE...TRINITY...FRANKLINVILLE...RANDLEMAN
REGIONAL RESERVOIR MARINA AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3597 8014 3595 8005 3592 8004 3591 7983
3588 7964 3556 7978 3586 8019
TIME...MOT...LOC 2346Z 290DEG 22KT 3587 8008
$$
WSS2 follow-up statements
994
WWUS52 KRAH 100005
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT MON JUN 9 2014
NCC057-151-100030-
/O.CON.KRAH.SV.W.0092.000000T0000Z-140610T0030Z/
RANDOLPH NC-DAVIDSON NC-
805 PM EDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR RANDOLPH AND NORTHEASTERN DAVIDSON COUNTIES...
AT 804 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR THOMASVILLE...OR 9 MILES WEST OF RANDLEMAN...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...
THOMASVILLE...TRINITY...FRANKLINVILLE...RANDLEMAN REGIONAL
RESERVOIR MARINA AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3588 8006 3591 8000 3589 8002 3591 7983
3588 7964 3556 7978 3583 8014
TIME...MOT...LOC 0004Z 289DEG 20KT 3584 7997
$$
WSS671
WWUS52 KRAH 100022
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 9 2014
NCC057-100032-
/O.CAN.KRAH.SV.W.0092.000000T0000Z-140610T0030Z/
DAVIDSON NC-
822 PM EDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3584 8002 3590 7994 3591 7988 3588 7964
3556 7978 3577 8006 3579 8006
TIME...MOT...LOC 0022Z 292DEG 15KT 3582 7994
$$
NCC151-100030-
/O.CON.KRAH.SV.W.0092.000000T0000Z-140610T0030Z/
RANDOLPH NC-
822 PM EDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL RANDOLPH COUNTY...
AT 822 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF RANDLEMAN...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...
FRANKLINVILLE...RANDLEMAN REGIONAL RESERVOIR MARINA AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3584 8002 3590 7994 3591 7988 3588 7964
3556 7978 3577 8006 3579 8006
TIME...MOT...LOC 0022Z 292DEG 15KT 3582 7994
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:21 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 3:21 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT MON JUN 9 2014 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH MID TO LATE WEEK...IN ADVANCE OF AN UPPER LEVEL TROUGH SLOWLY APPROACHING THE REGION FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... OVERVIEW: A WEAK MSLP PATTERN WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT...AND A SUBTLE PIEDMONT SFC TROUGH WILL BE THE MOST PROMINENT FEATURE THIS AFT/EVE. IN THE UPPER LEVELS...SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH TONIGHT...DOWNSTREAM OF A POTENT UPPER LEVEL LOW CENTERED OVER THE CENTRAL PLAINS AT 15Z. SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF THE STATE. AN MCV ASSOCIATED WITH A DECAYING MCS IN EASTERN TN AT 15Z IS EXPECTED TO TRACK E/ENE INTO THE FOOTHILLS BY 00Z THIS EVENING AND INTO CENTRAL NC TONIGHT. CONVECTION TODAY: ANOTHER CHALLENGING CONVECTIVE FORECAST. A MODIFIED EML CHARACTERIZED BY H7-H5 LAPSE RATES ON THE ORDER OF 6.5 C/KM WILL SLOWLY SHIFT EASTWARD INTO CENTRAL NC TODAY...THE BASE OF WHICH SHOULD SERVE AS AN EFFECTIVE CAP ALONG/WEST OF THE HWY 1 CORRIDOR WHERE DELAYED INSOLATION (VIA LINGERING STRATUS) AND A DRIER AIRMASS (H85 TD MINIMUM) WILL ALLOW CONVECTIVE INHIBITION TO LINGER THROUGH MUCH OF THE DIURNAL HEATING CYCLE AND DESTABILIZATION MAY BE LIMITED TO 500 J/KG (MLCAPE). STRONG INSOLATION...RICH BOUNDARY LAYER MOISTURE AND STEEPENING MID-LEVEL LAPSE RATES THIS AFTERNOON SHOULD ALLOW MODERATE DESTABILIZATION (1000-2000 J/KG MLCAPE) IN FAR EASTERN NC /CAPE FEAR/...THOUGH THE QUALITY OF BOUNDARY LAYER MOISTURE WILL DECREASE WESTWARD...AND MARGINAL DESTABILIZATION (500-1000 J/KG MLCAPE) APPEARS REASONABLE ALONG AND EAST OF THE I-95 CORRIDOR IN THE WFO RAH CWA. FORCING FOR ASCENT WILL LARGELY BE CONFINED TO THE SEABREEZE IN EASTERN PORTIONS OF THE STATE...WITH THE BEST CHANCE OF DPVA IN WESTERN PORTIONS OF THE STATE. WITH THE ABOVE IN MIND...WILL INDICATE A 20-30% CHANCE OF CONVECTION EAST OF I-95...20% WEST TOWARD THE HWY 1 CORRIDOR...AND WILL REMOVE MENTION OF CONVECTION ENTIRELY OVER THE NORTH/NW PIEDMONT THROUGH 00Z WHERE MARGINAL THERMODYNAMICS WILL SIGNIFICANTLY REDUCE THE POTENTIAL FOR CONVECTION...EVEN IF SUBTLE DPVA IS PRESENT IN SW FLOW ALOFT. ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE SW PIEDMONT LATE THIS AFTERNOON AND EVENING AS THE AFOREMENTIONED MCV PROGRESSES SLOWLY EAST TOWARD THE WESTERN PIEDMONT. CONVECTION TONIGHT: MARGINAL NOCTURNAL INSTABILITY WILL BE PRESENT OVER THE AREA TONIGHT...ESP ALONG AND EAST OF HWY 1. GIVEN A POTENTIAL FOR SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT AND THAT THE REMNANT MCV IN EASTERN TN THIS AFTERNOON COULD EVENTUALLY TRACK INTO CENTRAL NC TONIGHT...WILL INDICATE A SLIGHT CHANCE OF CONVECTION EVERYWHERE THIS EVENING INTO TONIGHT. TEMPERATURES: EXPECT HIGHS IN THE MID-UPPER 80S THIS AFTERNOON... EXCEPT 80-84F IN THE NORTHERN PIEDMONT (I.E. BUY-TDF) WHERE LOW STRATUS HAS LINGERED WELL INTO EARLY AFTERNOON. LOWS TONIGHT SHOULD BE SIMILAR TO THIS MORNING...MID/UPPER 60S TO NEAR 70F. -VINCENT && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 315 PM MONDAY... OVERVIEW: SOUTHWEST FLOW ALOFT WILL STRENGTHEN OVER THE TN/OH VALLEY TUE/TUE NIGHT AS AN UPPER LEVEL LOW (OVER THE CENTRAL PLAINS THIS AFTERNOON) TRACKS EAST ACROSS THE CENTRAL MS RIVER VALLEY. SUBTLE HEIGHT RISES AND SLIGHT AMPLIFICATION OF AN AN UPPER LEVEL RIDGE ARE EXPECTED DOWNSTREAM ACROSS THE CAROLINAS /SOUTHEAST COAST/ AS THE UPPER LEVEL PATTERN BECOMES INCREASINGLY AMPLIFIED ALONG THE MS RIVER VALLEY. CONVECTION: A MODIFIED ELEVATED MIXED LAYER WILL ADVECT EASTWARD ALONG THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED UPPER LEVEL TROUGH OVER THE DEEP SOUTH GULF COAST AND THEN NORTHEASTWARD INTO THE SOUTHEAST/CAROLINAS TUE AFTERNOON...WITH H7-H5 LAPSE RATES ON THE ORDER OF 6.0-7.0 C/KM ACROSS CENTRAL NC. ASSUMING SEASONABLE MOISTURE AND INSOLATION...MODERATE DIURNAL DESTABILIZATION (1000- 2000 J/KG MLCAPE) AND LITTLE OR NO CONVECTIVE INHIBITION WOULD BE EXPECTED DURING THE AFT/EVE. HOWEVER...FORCING FOR ASCENT WILL ONCE AGAIN BE CONFINED TO SHALLOW CONVERGENCE ALONG THE SEABREEZE AND/OR A PIEDMONT TROUGH...PERHAPS DPVA ASSOC/W A SMALL AMPLITUDE DISTURBANCE IN SW FLOW ALOFT OVER WESTERN PORTIONS OF THE STATE. FURTHER COMPLICATING MATTERS...SUBSIDENCE MAY BE PRESENT TUE MORNING THROUGH EARLY TUE AFTERNOON IN THE WAKE OF AN MCV EXPECTED TO TRACK OFFSHORE THE NC COAST...ALONG WITH WEAK SYNOPTIC SUBSIDENCE UNDER THE RIDGE AMPLIFYING OVER THE REGION. WITH THE ABOVE IN MIND... CONSIDERABLE UNCERTAINTY IS PRESENT WITH REGARD TO CONVECTIVE COVERAGE ON TUE...AND WILL INDICATE A 20-30% CHANCE OF SHOWERS AND STORMS TUE AFT/EVE AND A SLIGHT CHANCE OF SHOWERS TUE NIGHT. TEMPERATURES: AS LONG AS STRATUS DOES NOT DEVELOP AND PERSIST THROUGH THE MORNING HOURS LIKE TODAY...STRONG INSOLATION AND RISING HEIGHTS ALOFT WOULD SUGGEST HIGHS IN THE LOWER 90S. LOWS TUE NIGHT IN THE UPPER 60S TO LOWER 70S. SEVERE POTENTIAL: ALTHOUGH DEEP LAYER SHEAR IS PROGGED TO BE NO HIGHER THAN ~20 KT OVER CENTRAL NC...RELATIVELY STEEP MID-LEVEL LAPSE RATES...STRONG INSOLATION...SEASONABLE LOW-LEVEL MOISTURE... AND MODERATE DCAPE (~1000 J/KG) ALL SUGGEST A CONDITIONAL POTENTIAL FOR ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. -VINCENT && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 145 PM MONDAY... THROUGH WED NIGHT...FORECAST GUIDANCE SUGGESTS THE MID-UPPER LOW OVER THE CENTRAL PLAINS WILL SPLIT...WITH THE PRIMARY LOW FORECAST TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT THE BASE OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES. MEANWHILE...A MID LEVEL ANTI-CYCLONE WILL MIGRATE UP AND OFFSHORE THE SOUTHEAST AND MIDDLE ATLANTIC COASTS. SO WHILE WEAK HEIGHT FALLS ALOFT (ON THE ORDER OF 10-20 METERS/12 HR) WILL RESULT...LOW LEVEL CONVERGENCE WILL REMAIN WEAK AND SHALLOW/CONFINED TO A PIEDMONT TROUGH...WITH DEEPER AND MORE APPRECIABLE CONVERGENCE THROUGH THE H85-925 LAYER - AND ASSOCIATED FOCUS/TRIGGER - EXPECTED TO HOLD OVER THE EASTERN TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH... THUNDERSTORM PROBABILITIES OVER CENTRAL NC WILL BE AT A RELATIVE MINIMUM COMPARED TO SUBSEQUENT DAYS - IN THE LOW CHANCE RANGE. WHERE STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR MASS...ONE FUELED BY 7 C/KM MID LEVEL LAPSE RATES ATOP SFC TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID LEVEL FLOW OF AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE WIND AND HAIL. ANY STORMS THAT DO FORM SHOULD DIMINISH WITH NOCTURNAL COOLING/INCREASING CINH...THROUGH THE EVENING. SOUPY...WITH AREAS OF STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO AROUND 70. THU-FRI NIGHT: AN ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE AFOREMENTIONED SPLITTING CENTRAL CONUS MID-UPPER LOW WILL THEN DRIFT EAST INTO THE CAROLINAS THU-THU NIGHT...THEN BE REINFORCED BY A MORE PROGRESSIVE/QUICKER NORTHERN SHORTWAVE TROUGH FORECAST TO TRACK ALONG THE CENTRAL TO EASTERN CANADIAN/US BORDER FRI-FRI NIGHT. THE LATTER FEATURE WILL PROPEL A COLD FRONT ACROSS THE CENTRAL APPALACHIANS AND INTO CENTRAL NC LATE FRI-FRI NIGHT. DEEPER/ INCREASINGLY CONVERGENT LOW LEVEL FLOW WILL SUPPORT A HIGH CHANCE TO LIKELY PROBABILITY OF SHOWERS AND STORMS MAINLY IN THE AFTERNOON BOTH DAYS...BUT BOTH WEAKER MID LEVEL LAPSE RATES AND FLOW WILL LIMIT ANY SEVERE THREAT....WITH SMALL STREAM AND URBAN FLOODING PERHAPS A GREATER CONCERN. NOT AS HOT...BUT STILL HUMID...WITH HIGHS IN THE MIDDLE 80S TO AROUND 90...AND LOWS AGAIN IN THE UPPER 60S TO AROUND 70. SAT-MON: THOUGH MEDIUM RANGE GUIDANCE SOLUTIONS DIVERGE WITH THE LARGER SCALE FLOW ESPECIALLY ACROSS THE NORTHERN US DURING THIS PERIOD...THEY REMAIN IN RELATIVELY GOOD AGREEMENT WITH THE FRONTAL LOCATION/PROGRESSION INVOF THE CAROLINAS THROUGH THE WEEKEND. IT APPEARS THE FRONT WILL BECOME INCREASINGLY W-E ORIENTED AND SETTLE TOWARD THE SC BORDER BY LATE SAT OR SUN...THEN RETREAT NORTH/"WASH- OUT" BY MON. AS SUCH...THUNDERSTORM PROBABILITIES WILL HOLD IN THE CHANCE RANGE OVER THE SOUTHERN PIEDMONT AND SANDHILLS...TAPERING TO 20 PERCENT...OR LESS...OVER THE NORTHERN PIEDMONT...WITH TEMPERATURES IN THE MID-UPPER 80S NORTH TO 90 DEGREES OR SO SOUTH. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM MONDAY... 24-HR TAF PERIOD: MVFR CEILINGS ASSOCIATED WITH LINGERING STRATUS ACROSS THE NORTH/NW PIEDMONT THIS MORNING HAS FINALLY BEGUN TO ERODE...AND VFR CEILINGS ARE LIKELY AT ALL TERMINALS BY OR SHORTLY AFTER 18Z. VFR CONDITIONS ARE LIKELY TO PREVAIL THIS AFT/EVE THROUGH TONIGHT IN MOST LOCATIONS...THOUGH AN ISOLD SHOWER OR STORM CANNOT BE RULED OUT BETWEEN 21-03Z AT ANY TERMINAL...THOUGH THE RELATIVE BEST CHANCE WOULD BE AT THE FAY/RWI TERMINALS. SOME POTENTIAL FOR FOG AND/OR LOW STRATUS WILL BE PRESENT BETWEEN 09-15Z TUE... HOWEVER...UNCERTAINTY IS HIGH ENOUGH TO PRECLUDE MENTION WITH THE 18Z TAF ISSUANCE. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH THE TAF PERIOD. LOOKING AHEAD: EXPECT AN ABOVE-NORMAL POTENTIAL FOR SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE WORK WEEK AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES THE REGION FROM THE WEST...WITH THE BEST COVERAGE ON THU/FRI AS THE UPPER LEVEL WAVE SLOWLY CROSSES THE CAROLINAS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...MWS AVIATION...VINCENT
Hazardous weather outlook, Jun 9, 4:43 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 443 PM EDT MON JUN 9 2014 NCZ007>011-021>028-040>043-076>078-086-088-089-102045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- LEE-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 443 PM EDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION ON TUESDAY. AN ISOLATED STORM COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING WINDS. THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE WEDNESDAY THROUGH FRIDAY...AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. SOME STORMS MAY BECOME SEVERE...MAINLY ON WEDNESDAY...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. NCZ038-039-073>075-083>085-102045- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND- 443 PM EDT MON JUN 9 2014 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION ON TUESDAY. AN ISOLATED STORM COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING WINDS. THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE WEDNESDAY THROUGH FRIDAY...AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. SOME STORMS MAY BECOME SEVERE...MAINLY ON WEDNESDAY...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VINCENT/MWS
In the hours before
Special weather statement, Jun 9, 5:41 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT MON JUN 9 2014
NCZ021-038-092245-
FORSYTH-DAVIDSON-
541 PM EDT MON JUN 9 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
FORSYTH AND NORTH CENTRAL DAVIDSON COUNTIES UNTIL 645 PM EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS AND THUNDERSTORMS NEAR SWANCREEK...OR NEAR
JONESVILLE...MOVING EAST AT 30 MPH. IF THESE SHOWERS AND STORMS
HOLD TOGETHER...THEY SHOULD AFFECT SECTIONS OF FORSYTH AND NORTHWEST
DAVIDSON COUNTIES BY 630 PM EDT.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...HUNTSVILLE...LEWISVILLE...
MIDWAY...WALKERTOWN...RURAL HALL...BELEWS LAKE AND ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY AFTERNOON FOR SECTIONS OF CENTRAL NORTH CAROLINA.
LAT...LON 3611 8050 3614 8044 3621 8045 3622 8043
3624 8046 3626 8045 3626 8006 3625 8006
3584 8021 3589 8036 3595 8037 3599 8042
3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2138Z 261DEG 25KT 3618 8081
WSSSpecial weather statement, Jun 9, 6:43 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT MON JUN 9 2014
NCZ021-022-038-092345-
GUILFORD-FORSYTH-DAVIDSON-
643 PM EDT MON JUN 9 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...FORSYTH
AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 745 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINSTON-SALEM...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...CLEMMONS...
MCLEANSVILLE...LEWISVILLE...SUMMERFIELD...STOKESDALE AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR THE SOUTHWEST SECTION OF CENTRAL NORTH CAROLINA.
LAT...LON 3626 8038 3626 8001 3624 7963 3591 7971
3602 8041
TIME...MOT...LOC 2241Z 277DEG 24KT 3611 8030
WSSSpecial weather statement, Jun 9, 7:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 736 PM EDT MON JUN 9 2014 NCZ022-038-039-100030- GUILFORD-RANDOLPH-DAVIDSON- 736 PM EDT MON JUN 9 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN GUILFORD...NORTHERN RANDOLPH AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 830 PM EDT... AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASVILLE...OR 9 MILES SOUTHWEST OF HIGH POINT...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO... THOMASVILLE...ARCHDALE...TRINITY...RAMSEUR...FRANKLINVILLE AND RANDLEMAN REGIONAL RESERVOIR MARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR THE SOUTHWEST SECTION CENTRAL NORTH CAROLINA. LAT...LON 3581 8022 3598 8015 3589 7959 3561 7972 TIME...MOT...LOC 2335Z 290DEG 23KT 3588 8010 WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:41 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 62 min |
| Jun 9, 7:36 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.